MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of icy catheter leak was confirmed during functional test.A water emission/leak was observed at the distal luered tubing during lumen crosstalk test.Visual examination of the returned catheter was performed and found no physical damage.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device for one minute, a water emission/leak was observed at the distal luered tubing during lumen crosstalk test.Thus, confirming the reported complaint.During manufacturing all icy catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Historical complaints were reviewed for service information related to the reported complaint and there was no similar complaint reported for icy catheter with lot number 82505.
 
Event or Problem Description
During a (b)(6) female's ivtm therapy, customer reported that the patient did completed a 24 hours of cooling with no issue but during a couple of hours into warming phase, the hospital nurse noticed saline bag was low, almost empty.Customer stopped treatment, removed the icy catheter (lot #82508) and patient was placed with surface cooling to continue with treatment.According to customer, saline fluid was not found outside of the console, on the floor or patient's bed.Console did not set off alarm and air trap was still full of fluid.No known impact or consequence to patient information was available.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8363872
Report Number3010617000-2019-00152
Device Sequence Number19313725
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0695-40
Device Lot Number82505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR